Alert archive / South Carolina / River Flood Warnings in 2021

River Flood Warning 32, NWS Wilmington, NC

September 23, 2021Darlington County, Florence County, South Carolina

NWS Wilmington, NC issued this river flood warning at Sep 23, 2021, 7:03 AM EDT for Darlington County, Florence County, South Carolina. It took effect at Sep 23, 2021, 3:42 PM EDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Sep 23, 2021, 7:03 AM EDT (11:03 UTC)
In effect from
Sep 23, 2021, 3:42 PM EDT
Expired
Sep 25, 2021, 9:18 AM EDT
In force
42 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
Minor

Counties Darlington County, SC, Florence County, SC

The radar

The Wilmington radar (KLTX), 125 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Creek (SC) near Quinby (BCRS1). The gauge peaked at 11.08 ft at Sep 24, 2021, 10:00 AM EDT.

actionminormoderate5101509/2309/2409/2509/26
Action stage
7 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02130980, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

386 
WGUS42 KILM 231103
FLWILM

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington NC
703 AM EDT Thu Sep 23 2021

...The National Weather Service in Wilmington NC has issued a Flood 
Warning for the following rivers in South Carolina...

  Black Creek At Quinby affecting Florence and Darlington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by this evening.

&&


SCC031-041-240515-
/O.NEW.KILM.FL.W.0032.210923T1942Z-210927T0000Z/
/BCRS1.1.ER.210923T1942Z.210925T0600Z.210926T1200Z.NO/
703 AM EDT Thu Sep 23 2021

The National Weather Service in Wilmington has issued a

* Flood Warning for
  the Black Creek At Quinby.
* From this afternoon to Sunday evening.
* At 6:00 AM EDT Thursday the stage was 8.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 11.6 feet early Saturday morning. It 
  will then fall below flood stage Sunday morning.
* Impact...At 11.5 feet, Floodwaters spill over into yards of all 
  residences on Creekside Drive.


&&

LAT...LON 3432 7979 3429 7973 3431 7967 3423 7963
      3422 7975 3428 7984

$$

VAO
5 follow-up statements
299 
WGUS82 KILM 231446
FLSILM

Flood Statement
National Weather Service Wilmington NC
1046 AM EDT Thu Sep 23 2021

...The Flood Warning is extended for the following rivers in South 
Carolina...

  Black Creek At Quinby affecting Florence and Darlington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by this evening.

&&


SCC031-041-240900-
/O.EXT.KILM.FL.W.0032.210923T2217Z-210927T1617Z/
/BCRS1.1.ER.210923T2217Z.210925T0600Z.210927T0417Z.NO/
1046 AM EDT Thu Sep 23 2021

...The Flood Warning is now in effect until early Monday afternoon...

The Flood Warning continues for
  the Black Creek At Quinby.
* From this evening to early Monday afternoon.
* At 10:00 AM EDT Thursday the stage was 9.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 12.7 feet early Saturday morning. It will 
  then fall below flood stage early Monday morning.
* Impact...At 12.5 feet, Floodwaters continue to rise on Creekside 
  Drive and East Black Creek Road with water nearing a few homes. 
  Homes along East Black Creek Road become isolated and residents 
  must use boats to exit the neighborhood.


&&

LAT...LON 3432 7979 3429 7973 3431 7967 3423 7963
      3422 7975 3428 7984

$$

VAO
736 
WGUS82 KILM 240058
FLSILM

Flood Statement
National Weather Service Wilmington NC
858 PM EDT Thu Sep 23 2021

...The Flood Warning is extended for the following rivers in South 
Carolina...

  Black Creek At Quinby affecting Florence and Darlington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by Friday morning.

&&


SCC031-041-241900-
/O.EXT.KILM.FL.W.0032.000000T0000Z-210927T1618Z/
/BCRS1.1.ER.210923T2217Z.210925T0600Z.210927T0417Z.NO/
858 PM EDT Thu Sep 23 2021

...The Flood Warning is now in effect until early Monday afternoon...

The Flood Warning continues for
  the Black Creek At Quinby.
* Until early Monday afternoon.
* At 10:00 AM EDT Thursday the stage was 9.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 12.7 feet early Saturday morning. It will 
  then fall below flood stage early Monday morning.
* Impact...At 12.5 feet, floodwaters continue to rise on Creekside 
  Drive and East Black Creek Road with water nearing a few homes. 
  Homes along East Black Creek Road become isolated and residents 
  must use boats to exit the neighborhood.


&&

LAT...LON 3432 7979 3429 7973 3431 7967 3423 7963
      3422 7975 3428 7984

$$

TRA
950 
WGUS82 KILM 241356
FLSILM

Flood Statement
National Weather Service Wilmington NC
956 AM EDT Fri Sep 24 2021

...The Flood Warning continues for the following rivers in South 
Carolina...

  Black Creek At Quinby affecting Florence and Darlington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by this evening.

&&


SCC031-041-250800-
/O.EXT.KILM.FL.W.0032.000000T0000Z-210925T2136Z/
/BCRS1.1.ER.210923T2217Z.210924T1800Z.210925T0936Z.NO/
956 AM EDT Fri Sep 24 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Black Creek At Quinby.
* Until tomorrow afternoon.
* At 9:00 AM EDT Friday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 11.1 feet 
  this afternoon. It will then fall below flood stage late tonight.
* Impact...At 11.0 feet, Floodwaters affect Creekside Drive in 
  Quinby. Water begins to get into residents' yards on Creekside 
  Drive and East Black Creek Road.


&&

LAT...LON 3432 7979 3429 7973 3431 7967 3423 7963
      3422 7975 3428 7984

$$

VAO
050 
WGUS82 KILM 250100
FLSILM

Flood Statement
National Weather Service Wilmington NC
900 PM EDT Fri Sep 24 2021

...The Flood Warning continues for the following rivers in South 
Carolina...

  Black Creek At Quinby affecting Florence and Darlington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by Saturday morning.

&&


SCC031-041-251900-
/O.EXT.KILM.FL.W.0032.000000T0000Z-210925T1912Z/
/BCRS1.1.ER.210923T2217Z.210924T1515Z.210925T0712Z.NO/
900 PM EDT Fri Sep 24 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Black Creek At Quinby.
* Until tomorrow afternoon.
* At 8:00 PM EDT Friday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling to 5.6 feet Wednesday evening.
* Impact...At 10.5 feet, Floodwaters begin to affect portions of 
  East Black Creek Road.


&&

LAT...LON 3432 7979 3429 7973 3431 7967 3423 7963
      3422 7975 3428 7984

$$

IGB
358 
WGUS82 KILM 251318
FLSILM

Flood Statement
National Weather Service Wilmington NC
918 AM EDT Sat Sep 25 2021

...The Flood Warning is cancelled for the following rivers in South 
Carolina...

  Black Creek At Quinby affecting Florence and Darlington Counties.

SCC031-041-251430-
/O.CAN.KILM.FL.W.0032.000000T0000Z-210925T1318Z/
/BCRS1.1.ER.210923T2217Z.210924T1515Z.210925T0515Z.NO/
918 AM EDT Sat Sep 25 2021

...The Flood Warning for the Black Creek At Quinby has been 
cancelled...

The Flood Warning is cancelled for
  the Black Creek At Quinby.
* At 9:00 AM EDT Saturday the stage was 8.9 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 5.5 feet Thursday 
  morning.


&&

LAT...LON 3432 7979 3429 7973 3431 7967 3423 7963
      3422 7975 3428 7984

$$

HDL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Sep 23, 6:24 AM EDT, 39 minutes earlier.

Area forecast discussion, Sep 23, 6:24 AM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
624 AM EDT Thu Sep 23 2021

.SYNOPSIS...
Wet weather will come to an end today as high pressure builds
in behind a cold front. Cool and dry fall air will settle into
the area with no rain in the forecast again until later next
week. Temperatures near or below normal heading into the weekend
will warm, becoming above into the middle of next week.

&&

.UPDATE...
Extended the SCA for the ILM NC Waters to noon today. This based
on seas still somewhat elevated. If it wasn't for the 10+ second
period ESE swell, then all would be aok.

&&

.NEAR TERM /THROUGH FRIDAY/...
At the moment, the sfc cold front and the back edge of the deep
moisture cutoff extends from Fayetteville NC to Georgetown SC.
This has made decent progress overnight and should finally push
east of the ILM CWA around midday, then stalling offshore for
the reminder of this fcst period. That is because, the upper
low lifts N-NE across the Great Lakes into Canada by the end of
this period. The upper trof axis extending from the upper low
remains west of the ILM CWA this period and as a result, the
flow aloft becomes parallel to the cold front once offshore and
thus it becomes stationary. Will still deal with shower/tstorm
activity along and ahead of the cold front, with QPF values
minimal. Latest various model RH Time Height displays indicate
a rather dry atm column especially above 850mb. Various Model
soundings drop PWs below 1 inch by or during this afternoon, and
further drop to generally around 1/2 inch by and during Fri.
For both days, stayed close to the model MOS Consensus with
highs both days generally mid-upper 70s to around 80 closer to
the coast. Tonights lows? ...drum roll...widespread 50s with
low 60s at the coast. A touch of Autumn will be in the air!
Perfect timing with the Fall Equinox having occurred yesterday
at 330 PM EDT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Fall weather will settle over the area for the weekend as high
pressure migrates slowly across the Carolinas. Northerly winds
will exist at the sfc with a more westerly flow developing aloft
as a trough extends down from the Great Lakes into the
Carolinas. Overall, a deep column of dry air will exist with
broad area of pcp water values down near a half inch covering
the Southeast. Aside from a few passing higher clouds, there
will be plenty of sunshine on Sat with temps reaching up near
80. Overnight lows will be down into the lower 50s inland with
temps closer to 60 along the coast both Fri and Sat night, but
Fri night will be a bit cooler.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Dry weather will continue into next week with a gradual warming
as high pressure migrates slowly across the Southeast. Dry air
mass with warm and sunny days and low humidity will gradually
modify from Sunday through midweek. Temps closer to 80 on Sun
will reach up into the mid 80s as a warmer and slightly moisture
southerly return flow develops late Mon into midweek as the
center of high shifts off the coast. Overnight lows will
gradually warm, as well with 50s most places inland of the
beaches sun morning but more widespread 60s by Wed morning. Not
counting on any pcp through the period.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Expect MVFR associated with pcpn and clouds along and
ahead of the eastward moving cold front. The front should clear
the Northeast SC Coast during early this morning, and by late
morning for the Southeast NC Coast. Post frontal conditions may
drop to IFR this morning due to low stratus but should be short-
lived for the SC terminals, however it may take a little longer
to break across the NC terminals. There-after, VFR to dominate
the remaining 24 hr period. May see diurnally driven Cu/Sc
clouds at the 4.5 to 6.0 K ft level, dissipating quickly around
sunset. Winds will veer to the NW at 5 to 9 kt after the CFP,
then veer to Northerly around 10 kt with gusts to 15 kt possible
as CAA and lower dewpoints advect across the Carolinas during
the afternoon and evening.

Extended Outlook...VFR and high pressure will dominate
throughout the extended. A dry CFP will occur Sun, followed by
continued high pressure.

&&

.MARINE...
Through Friday...
SCA for the NC Waters only to end around 6am this morning. The
CFP will occur during this morning for the ILM SC waters and
midday thru early afternoon for the ILM NC Waters. After FROPA,
winds will veer to the NW 10 to 15 kt, then further veer to the
N 10-20 kt as CAA and the influx of drier air peak. Have gone
slightly hier than guidance with wind speeds due to the amount
of CAA and advection of lower dewpoints across continued warm
SSTs. Seas generally 3 to 5 ft today, few 6 footers early this
morning across the waters from Cape Fear north. Seas will not
subside as fast even given an offshore wind trajectory. There is
an underlying ESE 10-12 second period swell thats now affecting
the local waters and will slowly fade to 8 to 10 second periods
during Fri as the northerly surge keeps short period wind waves
rocking.

Friday night through Monday...
High pressure settles over the Carolinas for the weekend and
then migrates offshore late Mon into Tues. This will maintain
benign marine conditions with northerly winds generally less
than 15 kts as they veer slowly around with a light southerly
return flow developing Mon night into Tues. Seas will drop from
3 to 4 ft Fri night down to less than 3 ft by the latter half of
the weekend into early next week as a longer period easterly
swell begins to dominate.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...High Rip Current Risk through this evening for NCZ106-108.
MARINE...Small Craft Advisory until noon EDT today for AMZ250-252.

&&

SYNOPSIS...ILM
UPDATE...DCH
NEAR TERM...DCH
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...DCH
MARINE...DCH/RGZ
Hazardous weather outlook, Sep 23, 6:22 AM EDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
622 AM EDT Thu Sep 23 2021

NCZ106-108-241030-
Coastal Pender-Coastal New Hanover-
622 AM EDT Thu Sep 23 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-056-241030-
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
622 AM EDT Thu Sep 23 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-241030-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
622 AM EDT Thu Sep 23 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-241030-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
622 AM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
241030-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
622 AM EDT Thu Sep 23 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

In the hours before

Local storm report, Sep 23, 5:17 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
517 AM EDT THU SEP 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      3 SE SANDY CREEK        34.25N  78.12W
09/22/2021                   BRUNSWICK          NC   LAW ENFORCEMENT

            MALMO LOOP APPROX. 2-3 MILES FROM US-74 PARTIALLY
            WASHED OUT AND IMPASSABLE DUE TO FLOOD WATERS.

&&

EVENT NUMBER ILM2100146

OLIVA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:40 PM EDTSpecial Weather StatementILMMarlboro35 min

Nearby

River Flood Warnings in South Carolina, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.